# SDR CA050705004

- Difficulty date: May 24, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 11,853 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 3032208
- Condition: Fractured
- Location: Engine
- Part time: 13,452 hours, 13,760 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) ENGINE ORIGINALLY OVERHAULED IN 2002, FIRST RUN. AT THAT TIME, A PROCESS TO CLEAN OIL JET NOZZLE 3 AND 4 WAS UTILIZED AS PER OEM MANUAL. OTHER OPERATORS HAD EXPERIENCED DIFFICULTY WITH THE 3/4 OIL NOZZLE AND IT WAS FOUND THAT PROPER AND THOROUGH CLEANING OF THE NOZZLE WAS NOT ASSURED AT THE OVERHAUL LEVEL. IT WOULD APPEAR THAT THE 3/4 NOZZLE PLUGGED UP AND STARVED THE NR 3 BEARING TO THE POINT OF FAILURE. OVERHAULS WHERE MANDATED WITH A MANDATORY REPLACEMENT OF THE 3/4 NOZZLE FOR ALL OUR ENGINES. HAVE SEVERAL THAT AS A PRECAUTION, GOING BACK IN, TO SIMPLY REPLACE 3/4 NOZZLE AS A RESULT OF FAILURE. THIS IS THE 1ST FAILURE.  FLEET EXPERIENCED FAILURES IN THE NR 2 BEARING CAVITY.
